Jianfeng Lu, Associate Professor of Mathematics and Chemistry and Physics

Jianfeng Lu

Jianfeng Lu is an applied mathematician interested in mathematical analysis and algorithm development for problems from computational physics, theoretical chemistry, materials science and other related fields.

More specifically, his current research focuses include:
Electronic structure and many body problems; quantum molecular dynamics; multiscale modeling and analysis; rare events and sampling techniques.

Office Location:  242 Physics Bldg, 120 Science Drive, Durham, NC 27708
Office Phone:  (919) 660-2875
Email Address: send me a message
Web Page:  http://www.math.duke.edu/~jianfeng/

Teaching (Fall 2018):

Office Hours:

By email appointments
Education:

Ph.D.Princeton University2009
BSPeking University2005
Specialties:

Applied Math
Research Interests:

Mathematical analysis and algorithm development for problems from
computational physics, theoretical chemistry, materials science and others.

More specifically:
Electronic structure and many body problems;
Multiscale modeling and analysis; and
Rare events and sampling techniques.

Areas of Interest:

Applied Mathematics
Partial Differential Equations
Probability
Numerical Analysis
Scientific Computing

Current Ph.D. Students  

Postdocs Mentored

Undergraduate Research Supervised

Recent Publications

  1. Huang, Y; Lu, J; Ming, P, A Concurrent Global–Local Numerical Method for Multiscale PDEs, Journal of Scientific Computing (February, 2018), pp. 1-28 [doi]  [abs]
  2. Lu, J; Zhou, Z, Accelerated sampling by infinite swapping of path integral molecular dynamics with surface hopping., Journal of Chemical Physics, vol. 148 no. 6 (February, 2018), pp. 064110 [doi]  [abs]
  3. Dai, S; Li, B; Lu, J, Convergence of Phase-Field Free Energy and Boundary Force for Molecular Solvation, Archive for Rational Mechanics and Analysis, vol. 227 no. 1 (January, 2018), pp. 105-147 [doi]
  4. Lu, J; Thicke, K, Cubic scaling algorithms for RPA correlation using interpolative separable density fitting, Journal of Computational Physics, vol. 351 (December, 2017), pp. 187-202 [doi]
  5. Cao, Y; Lu, J, Lindblad equation and its semiclassical limit of the Anderson-Holstein model, Journal of Mathematical Physics, vol. 58 no. 12 (December, 2017) [doi]  [abs]
Recent Grant Support